MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32533
Health Effect - Clinical Codes Death (1802); Hemorrhage/Blood Loss/Bleeding (1888); Perforation of Vessels (2135)
Date of Event 03/05/2018
Type of Reportable Event Death
Event or Problem Description
The device was placed successfully.While cannulating, the wire (boston scientific wire) went out too far into the renal artery and perforated the renal artery.The device user attempted to control the bleeding and believed the patient was hemodynamically stable.The procedure continued and 3 additional grafts were placed successfully.
 
Additional Manufacturer Narrative
The complaint device was not returned for evaluation.Three requests were made for additional information and for medical imaging.No response was received.Work order (b)(4) was reviewed and appears complete and correct.Cook medical (b)(6) medical (b)(4) reviewed the complaint and stated: "the death was not related to the device, and was procedure-related".The instructions for use supplied with the device states: "do not continue advancing any portion of the delivery system if resistance is felt during advancement of the wire guide or delivery system.Stop and assess the cause of resistance.Vessel or catheter damage may occur.Exercise particular care in areas of stenosis, intravascular thrombosis or in calcified or tortuous vessels." "potential adverse events that may occur and/or require intervention include, but are not limited to: aortic damage, including perforation, dissection, bleeding, rupture; death; renal complications and subsequent attendant problems (e.G., artery stenosis or occlusion, contrast toxicity, infarct, insufficiency, failure); and vessel damage." "when a satisfactory graft position has been achieved, exchange the contralateral angiographic catheter and wire guide with a selective wire guide/selective catheter positioned just below the level of the proximal body.Cannulate the partially deployed proximal main body.Advance the selective catheter over the selective wire guide into the renal artery.Exchange the selective wire with a rosen wire or equivalent wire guide." "utilizing contralateral access sheath and wire guide, advance a guiding catheter into each fenestration and its respective vessel." based on the information present, there is no evidence that a device non-conformance or deficiency contributed to the complaint.The complaint reported appears to be related to procedural factors during cannulation of the wire.
 
Event or Problem Description

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key7360275
Report Number9680654-2018-00009
Device Sequence Number1273691
Product Code MIH
UDI-Device Identifier10827002325330
UDI-Public(01)10827002325330(17)210207(10)AC1011467
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG32533
Device Catalogue NumberZFEN-P-2-30-94-R
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/07/2018
Supplement Date Received by Manufacturer03/07/2018
Initial Report FDA Received Date03/21/2018
Supplement Report FDA Received Date04/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age66 YR